• Due to excessive bot signups along with nefarious actors we are limiting forum registration. Keep checking back for the register link to appear. Please do not send emails or have someone post to the forum asking for a signup link. Until the current climate changes we do not see a change of this policy. To join the forum you must have a compelling reason. Letting us know what skills/knowledge you will bring to the community along with the intent of your stay here will help in getting you approved.

Vitamin D Palpitations (I already take magnesium)

Electrisio

Member
Joined
Feb 25, 2017
Messages
28
So I've started taking Vitamin D 1000 iu again recently but I am getting heart palpitations (my heart thumping very strongly). I've had medical tests done recently and my heart is healthy. I have also been taking magnesium glycinate (150mg elemental magnesium a day) for a while so I doubt it is that, unless I need to take a really more? I also supplement Vitamin K2 MK4. Could this side effect subside? Is it worth me dropping the dose down and building up slowly? Oral sprays, tablets and topical applications give me the same side effect. Thanks
 
Last edited:

Electrisio

Member
Thread starter
Joined
Feb 25, 2017
Messages
28
Definitely try doubling or tripling that Magnesium dose.
Yeah, so 150mg elemental magnesium was what I was taking long term before starting vitamin D. However, the last couple days I have taken 500mg+ elemental magnesium and it makes a small difference but isn't properly addressing the issue.
 

CiggyTardust

Member
Joined
Sep 23, 2021
Messages
247
Location
Southeast US
Just a shot in the dark here but my guess is some sort of electrolyte imbalance... I'd look at potassium, magnesium, calcium, sodium status.
 

Electrisio

Member
Thread starter
Joined
Feb 25, 2017
Messages
28
Just a shot in the dark here but my guess is some sort of electrolyte imbalance... I'd look at potassium, magnesium, calcium, sodium status.
I have been consuming a lot of calcium, so I wonder if I am sensitive to Vitamin D whether I should reduce my intake.
 

xeliex

Member
Joined
Feb 10, 2016
Messages
295
K2 almost always exacerbates my heart palpitations except when taking large amounts of vitamin D and calcium. 8000 iu plus and 1500mg plus.

Even if I skip one day of vitamin D and don't eat high calcium foods, I tend to get palpitations.
 

CiggyTardust

Member
Joined
Sep 23, 2021
Messages
247
Location
Southeast US
I have been consuming a lot of calcium, so I wonder if I am sensitive to Vitamin D whether I should reduce my intake.
If it were me, I'd stay away from the fat soluble vitamins and try to get what I need from my diet and sunlight. Your heart acting abnormally may be your body's way of saying you are throwing things out of balance and a simpler approach is warranted...
 

Electrisio

Member
Thread starter
Joined
Feb 25, 2017
Messages
28
It seems to be a reaction to D3. I did a post on reddit asking this question and some people said they got the same reaction from D3, but not from D2. Took D2 today instead without the side effects. So I must be allergic to something about D3.
 

youngsinatra

Member
Joined
Feb 3, 2020
Messages
1,111
Age
23
Location
Frankfurt, Germany
Vitamin D raises calcium and lowers potassium / magnesium in my experience, but increasing potassium / magnesium and lowering calcium does not fix the problem in my experience.

Drop the vitamin D for 5-7 days, up your dietary potassium and magnesium and it will almost certainly go away.
 

aliml

Member
Joined
Apr 17, 2017
Messages
355
So I've started taking Vitamin D 1000 iu again recently but I am getting heart palpitations (my heart thumping very strongly). I've had medical tests done recently and my heart is healthy. I have also been taking magnesium glycinate (150mg elemental magnesium a day) for a while so I doubt it is that, unless I need to take a really more? I also supplement Vitamin K2 MK4. Could this side effect subside? Is it worth me dropping the dose down and building up slowly? Oral sprays, tablets and topical applications give me the same side effect. Thanks
Vitamin D higher than normal levels can make it beat too fast and out of rhythm, a condition called atrial fibrillation.

 

Phosphor

Member
Joined
Jan 30, 2021
Messages
82
Since I got floxed, which totally screws up Mg by grabbing all the receptors, I've had to take potassium as well as huge doses of Mg. I do not take Ca and never have, am under the impression it's not that good an idea, contrary to whoever it was that cured everything with various forms of Ca.

If you take glycinate, know that glycine will cause huge dark circles under your eyes if you get enough of it. I had to stop due to looking like I died in the night. I was taking glycine to get rid of ghyphosate and guess I didn't have that much to start with.
 

Similar threads

Top